Is this normal after receiving Juvederm in my lips 4 days ago? (Photo)

I recieved Juvaderm in my lips for the first time on Friday morning, and there appears to be a puffy swelling above my lips. I am curious if this is normal to look like this after four days? I am hoping the swelling can go down because it looks a little duck like to me.

Doctor Answers 7

Is this normal after receiving Juvederm in my lips 4 days ago?

Thank you for your question and I can see what you are referring to. Because the lips are made of fairly thin skin, fillers cause swelling from the injections as well as water absorption by the filler material.  I would recommend you wait 2 weeks before judging your final results.  If you are unhappy with the size at that time, there are medications that can help dissolve the filler.   


Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

It is common to get swelling after fillers into the lips. It is not normal to have irregularities or severe swelling. If you are unhappy you should speak to your physician and have the area injected with hyaluronidase, an enzyme that reverses the hyaluronic acid filler. For the next injections, consider Restylane Silk with cannula injection, this technique will limit the pain, swelling or bruising after the filler placement. It often takes up to two weeks for swelling to subside on its own. Find an expert in filler injections for your future treatments. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Lip Injections

It is very common and normal to have some swelling and possibly a small about of bruising after filler is placed in the lips.  Swelling will subside within the first few days after treatment.

If you ever have questions you should call your provider immediately. And trust your face to a board-certified facial plastic surgeon or a board-certified dermatologist or general plastic surgeon.

William Numa, MD, FACS
Boston Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Is this normal after receiving Juvederm in my lips 4 days ago?

It is not unusual to have swelling after lip injections.  This will cause a bit of unevenness that will correct when the swelling disappears in several days.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.6 out of 5 stars 24 reviews

Juvederm and Lip injections

Juvederm is a great long-lasting product for lip injections.  There are times that the hydrophilic nature of the product makes the injected area swell for a few days.  The full results of the injections can take up to two weeks.  If you have any concern please consult your treating physician to assess your results.

Swelling after lip filler

The lips and tear troughs are well known for causing swelling for up to 48hrs in most people, and sometimes even out 1-2 weeks much less commonly. I'd wait and see before doing anything, but if the swelling is there 5 days out, I'd have your doctor assess it.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
4.9 out of 5 stars 44 reviews

Most Juvederm swelling subsides in few days

For most people, it is normal to have swelling for a few days post treatment.  Most of it subsides in a few days, but some can last longer.  If your lips still appear over filled in 2 weeks, see your doctor.  Juvederm can be removed using a product called hyaluronidase.

Lawrence Osman, MD
Los Angeles Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.